MAUDE Adverse Event Report: AV-TEMECULA-CT ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number 1012530-100
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 08/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: the device was returned.Visual inspection and functional inspection was performed on the returned device.The difficulties could not be replicated due to the condition of the returned device.It was noted that the outer member was separated at two locations (outer member was separated 1.3cm proximal to the proximal end of distal outer sheath and the inner braiding and the outer member was separated 2mm distal to the proximal end of the rack).A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot revealed no other incidents.The investigation determined that the reported difficulties and subsequent treatment were likely due to operational circumstances of the procedure.Kinks were noted on the distal sheath which suggest that the sheath was likely bent/restricted in the anatomy and caused restriction between the shaft lumens, resulting in difficulty rotating the thumbwheel and deployment failure due to the outer member separation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported the procedure was to treat a heavily calcified lesion in the right common iliac.The 8.0x100mm absolute pro vascular self expanding stent system (sess) was advanced with resistance noted due to the anatomy.During attempted deployment, the thumbslide failed to completely deploy the stent.Resistance was met during retraction and a piece of the stent separated in the patient anatomy.A covered stent was used to embed the separated portion of the absolute pro stent.There was no clinically significant delay in the procedure and no adverse patient sequela.No additional information was provided.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7878242
Report Number2024168-2018-07193
Device Sequence Number19348270
Product Code NIO
UDI-Device Identifier08717648175732
UDI-Public08717648175732
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number1012530-100
Device Lot Number8040361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;